Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A necessary condition of solvability
for the capillarity boundary
of Monge-Ampere equations in two dimensions


Author: Ma Xi-Nan
Journal: Proc. Amer. Math. Soc. 127 (1999), 763-769
MSC (1991): Primary 35J25, 35J60, 35J65; Secondary 53C45
MathSciNet review: 1487323
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider a class of Monge-Ampere equations with a prescribed contact angle boundary value problem on a bounded strictly convex domain in two dimensions. The purpose is to give a sharp necessary condition of solvability for the above mentioned equations. This is achieved by using the maximum principle and introducing a curvilinear coordinate system for Monge-Ampere equations in two dimensions. An interesting feature of our necessary condition is the need for a certain strong restriction between the curvature of the boundary of domain and the boundary condition, which does not appear in the Dirichlet and Neumann boundary values.


References [Enhancements On Off] (What's this?)

  • 1. L. Caffarelli, L. Nirenberg, and J. Spruck, Correction to: “The Dirichlet problem for nonlinear second-order elliptic equations. I. Monge-Ampère equation” [Comm. Pure Appl. Math. 37 (1984), no. 3, 369–402; MR0739925 (87f:35096)], Comm. Pure Appl. Math. 40 (1987), no. 5, 659–662. MR 896772, 10.1002/cpa.3160400508
  • 2. P.-L. Lions, N. S. Trudinger, and J. I. E. Urbas, The Neumann problem for equations of Monge-Ampère type, Comm. Pure Appl. Math. 39 (1986), no. 4, 539–563. MR 840340, 10.1002/cpa.3160390405
  • 3. Ma Xi-nan, Isoperimetric bounds for Monge-Ampere equations in two dimensions, to appear in Analysis.
  • 4. René P. Sperb, Maximum principles and their applications, Mathematics in Science and Engineering, vol. 157, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 615561
  • 5. Neil S. Trudinger, On degenerate fully nonlinear elliptic equations in balls, Bull. Austral. Math. Soc. 35 (1987), no. 2, 299–307. MR 878440, 10.1017/S0004972700013253
  • 6. John I. E. Urbas, The oblique derivative problem for equations of Monge-Ampère type in two dimensions, Miniconference on geometry and partial differential equations, 2 (Canberra, 1986) Proc. Centre Math. Anal. Austral. Nat. Univ., vol. 12, Austral. Nat. Univ., Canberra, 1987, pp. 171–195. MR 924435
  • 7. John Urbas, Nonlinear oblique boundary value problems for Hessian equations in two dimensions, Ann. Inst. H. Poincaré Anal. Non Linéaire 12 (1995), no. 5, 507–575. MR 1353259

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35J25, 35J60, 35J65, 53C45

Retrieve articles in all journals with MSC (1991): 35J25, 35J60, 35J65, 53C45


Additional Information

Ma Xi-Nan
Affiliation: Department of Mathematics, East China Normal University, Shanghai 200062, People’s Republic of China
Email: xnma@math.ecnu.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-99-04750-4
Keywords: Monge-Ampere equation, maximum principle, curvilinear coordinate system, contact angle boundary
Received by editor(s): June 16, 1997
Communicated by: Peter Li
Article copyright: © Copyright 1999 American Mathematical Society